MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451514H0
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon receipt of a shipment of 5f 100 cm tempo vertebral contrast catheters, scratches were found on the inside of one of the catheters.Additionally, black spots were found on the body of four (4) other catheters, which were suspected to be contaminated.The condition was noted after the product had been received and stored in the lab, prior to use.There was no reported patient injury.There were no damages to the packaging or device.The devices were stored as per the instructions for use (ifu) in the sterile processing department (spd) warehouse and product cabinets.None of the sterile pouches received were open or compromised.The inner package seal was not opened in anticipation of use and then reshelved.Pictures were provided for review.The pictures were reviewed and apparent scratches are observed on the central section of the hub.Additionally black particles are observed on the body of the unit.The position of the anomalies observed, either inside or outside the packaging could not be determined on the pictures provided.The devices were returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, upon receipt of a shipment of 5f 100 cm tempo vertebral contrast catheters, scratches were found on the inside of one of the catheters.Additionally, black spots were found on the body of four (4) other catheters, which were suspected to be contaminated.The condition was noted after the product had been received and stored in the lab, prior to use.There was no reported patient injury.There were no damages to the packaging or device.The devices were stored as per the instructions for use (ifu) in the sterile processing department (spd) warehouse and product cabinets.None of the sterile pouches received were open or compromised.The inner package seal was not opened in anticipation of use and then reshelved.A sterile unit of catheter cath tempo 5f ver 135° 100cm was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, kinked/bent conditions were observed on the unit, however those kinks coincide with the folds made in the unit for it to be placed in the plastic bag.No other damages or anomalies were observed on the returned device to the naked eye.For the kinked/bent conditions found on the unit, no dimensional analysis was performed since the damages were caused by the folding of the unit to be shipped.The unit was inspected using the vision system.The entire length and components were inspected using the system.A black spot was found on the body of the unit, this black spot looked incrusted on the material of the body and, no alteration was felt to the touch on the surface, neither a protrusion nor a dent in the material.Dimensional analysis was performed to verify the size of the black spots found on the microscopical analysis.Dimensional analysis results were found within specification, since the spot on the catheter can be accepted if it is less than or equal to 0.050¿.In this case the spot found is around 0.020¿.Functional analysis was performed.Flushing test was performed on the unit returned.No anomalies such as leakage, obstruction, nor difficulties were noted in any of the components of the unit.The event reported by the customer as ¿catheter (body/shaft) - foreign material¿ was confirmed since a black spot was found embedded in the body of the unit.Dimensional analysis was performed on this spot.Although the black spot on the catheter body is manufacturing-related, it falls within acceptable quality standards.The black spot's size is well below the maximum allowable threshold, without affecting the function or safety of the device.Although this device falls within specification, any deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance should be replaced and the affected device should be sent back for evaluation.Given the adherence to quality specifications and the lack of functional impact, no corrective actions will be taken.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20292947
Report Number9616099-2024-00320
Device Sequence Number18174445
Product Code DQO
UDI-Device Identifier10705032008464
UDI-Public(01)10705032008464(17)270531(10)18336676
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451514H0
Device Lot Number18336676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown